Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Passing white vaginal discharge, itchy rashes on vagina. Taking metronidazole. Tested negative for STD

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11732 Questions
For the past couple of months after my monthly cycle I have experienced extreme burning and itching in my vaginal area. The first time I had a severe thin white discharge with an odor. After a couple of days a small bump appears and itches and burns like crazy on the outside of the vagina wall. It does not leak or turn into a blister(was really worried about herpes) but its always only on one side. I havent had sexual intercourse in over a year and my doctor treated me for BV for two months straight on 500 mg of Metronidazole. The problem continues to return. I have been tested for STD's and they keep saying negative. Should I request a Hereps test and could it lay dormant that long?
Posted Wed, 24 Apr 2013 in Vaginal and Uterus Health
Answered by Dr. Rakhi Tayal 1 hour later

Thanks for posting your query.

From your description, the itchy vaginal rash seems more lilely to be related to contact dermatitis associated with vaginal infection. A vaginal swab culture is the best way to find out the causative organism and detect the antibiotic best for the treatment.

The lesion that you have is not likely to be related to herpes as it is not likely to stay dormant for so long. Also, in such a case the lesions are painful and are associated with general symptoms like fever, headache, malaise, etc.

It is also important to keep your private parts scrupulously clean. Trimming your pubic hair, not using any soap to wash your vagina and keeping the area clean and dry will help.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.

Wishing you good health.

Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor